toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Records Links
Author Pereira, J. pdf  doi
openurl 
  Title Procedures for the bin packing problem with precedence constraints Type
  Year 2016 Publication European Journal Of Operational Research Abbreviated Journal Eur. J. Oper. Res.  
  Volume 250 Issue 3 Pages 794-806  
  Keywords Bin packing; Precedence constraints; Lower bounds; Dynamic programming; Branch-and-bound  
  Abstract The bin packing problem with precedence constraints (BPP-P) is a recently proposed variation of the classical bin packing problem (BPP), which corresponds to a basic model featuring many underlying characteristics of several scheduling and assembly line balancing problems. The formulation builds upon the BPP by incorporating precedence constraints among items, which force successor items to be packed into later bins than their predecessors. In this paper we propose a dynamic programming based heuristic, and a modified exact enumeration procedure to solve the problem. These methods make use of several new lower bounds and dominance rules tailored for the problem in hand. The results of a computational experiment show the effectiveness of the proposed methods, which are able to close all of the previous open instances from the benchmark instance set within very reduced running times. (C) 2015 Elsevier B.V. and Association of European Operational Research Societies (EURO) within the International Federation of Operational Research Societies (IFORS). All rights reserved.  
  Address [Pereira, Jordi] Univ Adolfo Ibanez, Fac Sci & Engn, Ave Padre Hurtado 750,Off C216, Vina Del Mar, Chile, Email: jorge.pereira@uai.cl  
  Corporate Author Thesis  
  Publisher Elsevier Science Bv Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0377-2217 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000369192500011 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 581  
Permanent link to this record
 

 
Author Pereira, J. pdf  doi
openurl 
  Title The robust (minmax regret) single machine scheduling with interval processing times and total weighted completion time objective Type
  Year 2016 Publication Computers & Operations Research Abbreviated Journal Comput. Oper. Res.  
  Volume 66 Issue Pages 141-152  
  Keywords Scheduling; Single machine; Uncertainty; Robust optimization; Branch-and-bound  
  Abstract Single machine scheduling is a classical optimization problem that depicts multiple real life systems in which a single resource (the machine) represents the whole system or the bottleneck operation of the system. In this paper we consider the problem under a weighted completion time performance metric in which the processing time of the tasks to perform (the jobs) are uncertain, but can only take values from closed intervals. The objective is then to find a solution that minimizes the maximum absolute regret for any possible realization of the processing times. We present an exact branch-and-bound method to solve the problem, and conduct a computational experiment to ascertain the possibilities and limitations of the proposed method. The results show that the algorithm is able to optimally solve instances of moderate size (25-40 jobs depending on the characteristics of the instance). (c) 2015 Elsevier Ltd. All rights reserved.  
  Address [Pereira, Jordi] Univ Adolfo Ibanez, Fac Sci & Engn, Vina Del Mar, Chile, Email: jorge.pereira@uai.cl  
  Corporate Author Thesis  
  Publisher Pergamon-Elsevier Science Ltd Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0305-0548 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000366779900013 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 558  
Permanent link to this record
 

 
Author Pereira, J.; Alvarez-Miranda, E. pdf  doi
openurl 
  Title An exact approach for the robust assembly line balancing problem Type
  Year 2018 Publication Omega-International Journal Of Management Science Abbreviated Journal Omega-Int. J. Manage. Sci.  
  Volume 78 Issue Pages 85-98  
  Keywords Line balancing; Robust optimization; Lower bounds; Branch-and-bound  
  Abstract This work studies an assembly line balancing problem with uncertainty on the task times. In order to deal with the uncertainty, a robust formulation to handle changes in the operation times is put forward. In order to solve the problem, several lower bounds, dominance rules and an enumeration procedure are proposed. These methods are tested in a computational experiment using different instances derived from the literature and then compared to similar previous approaches. The results of the experiment show that the method is able to solve larger instances in shorter running times. Furthermore, the cost of protecting a solution against uncertainty is also investigated. The results highlight that protecting an assembly line against moderate levels of uncertainty can be achieved at the expense of small quantities of additional resources (stations). (C) 2017 Elsevier Ltd. All rights reserved.  
  Address [Pereira, Jordi] Univ Adolfo Ibanez, Fac Engn & Sci, Av Pedro Hurtado 750,Off A-215, Vina Del Mar, Chile, Email: jorge.pereira@uai.cl  
  Corporate Author Thesis  
  Publisher Pergamon-Elsevier Science Ltd Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0305-0483 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000433266700007 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 872  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records: